Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 478, NWS Memphis, TN

June 11, 2011Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2011, 4:53 PM CDT for Greene County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 4:53 PM CDT (21:53 UTC)
Expired
Jun 11, 2011, 5:45 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Greene County, AR

The radar

The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS54 KMEG 112153
SVRMEG
ARC055-112245-
/O.NEW.KMEG.SV.W.0478.110611T2153Z-110611T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN ARKANSAS...

* UNTIL 545 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OAK GROVE
  HEIGHTS...OR 6 MILES NORTH OF PARAGOULD...AND MOVING EAST AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMADUKE
  AND PARAGOULD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3624 9032 3620 9032 3619 9018 3616 9023
      3614 9023 3612 9026 3612 9029 3601 9037
      3606 9066 3627 9074 3627 9066
TIME...MOT...LOC 2153Z 279DEG 15KT 3614 9049

$$

30/SIRMON
1 follow-up statement
242 
WWUS54 KMEG 112223
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT SAT JUN 11 2011

ARC055-112245-
/O.CON.KMEG.SV.W.0478.000000T0000Z-110611T2245Z/
GREENE AR-
523 PM CDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN GREENE COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BARD...OR NEAR MARMADUKE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMADUKE...
PARAGOULD...FRITZ...BRIGHTON...BARD...GAINESVILLE...NOXBURN...
HALLIDAY...COTTON BELT AND MOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3624 9032 3620 9032 3619 9018 3616 9023
      3614 9023 3612 9026 3612 9029 3605 9035
      3601 9037 3606 9060 3626 9052
TIME...MOT...LOC 2224Z 279DEG 15KT 3612 9033

$$

30/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:02 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 11, 3:02 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT SAT JUN 11 2011

.DISCUSSION...

A COLD FRONT CONTINUES TO SLIDE SOUTHWARD AND IS NOW ROUGHLY LOCATED
FROM NEAR WALNUT RIDGE ARKANSAS TO CAPE GIRARDEAU MISSOURI.
THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE FRONT IN SOUTHERN
MISSOURI AND WESTERN KENTUCKY. ADDITIONAL DEVELOPMENT HAS BEEN
OCCURRING ACROSS CENTRAL AND WESTERN ARKANSAS. EVENTUALLY...EXPECT
SOME OF THESE THUNDERSTORMS TO PUSH SOUTH AND EAST INTO THE CWA AS
THE FRONT CONTINUES TO SLIDE INTO THE MIDSOUTH THIS EVENING. WILL
KEEP 40 POPS UP NORTH WITH 20S TO THE SOUTH. THE FRONT WILL EVENTUALLY
STALL OUT SOMEWHERE OVER EASTERN ARKANSAS/NORTHWEST MISSISSIPPI
AREA BY SUNDAY. LOWS TONIGHT WILL BE IN THE MID 60S TO MID 70S.

FRONT WILL REMAIN NEARLY STATIONARY THROUGH AT LEAST SUNDAY NIGHT.
BY MONDAY...FRONT WILL BEGIN LIFTING BACK TO THE NORTH AS THE UPPER
RIDGE BEGINS TO REBUILD OVER THE WESTERN HALF OF THE CWA. ISOLATED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG THE
FRONT BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. WILL NOT
REALLY SEE MUCH RELIEF FROM THE HEAT AS HIGHS WILL REMAIN IN THE 90S
WITH LOWS IN THE MID 60S TO MID 70S.

MONDAY NIGHT THROUGH TUESDAY NIGHT...UPPER RIDGE WILL CONTINUE TO BUILD
OVER THE AREA. CAN/T RULE OUT AN ISOLATED THUNDERSTORM DEVELOPING
EXTREME NORTHEASTERN PORTIONS OF THE CWA WHERE THE RIDGE WILL BE THE
WEAKEST BUT FOR THE MOST PART DRY CONDITIONS WILL PREVAIL. MAY
REMOVE POPS. HIGHS WILL BE IN THE MID TO UPPER 90S WITH LOWS IN THE
70S.

ON WEDNESDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA AND MAY
BRING SLIGHTLY HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS. CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT AS
THE FRONT SLOWLY PUSHES EAST. SFC HIGH PRESSURE SHOULD MOVE INTO THE
AREA BY THURSDAY. EXPECT SOME RELIEF BEHIND THE FRONT. HIGHS ON
THURSDAY WILL BE IN THE UPPER 80S TO LOWER 90S.

BY LATE IN THE WEEK INTO EARLY NEXT WEEKEND...UPPER RIDGE WILL TRY
TO REBUILD INTO THE MIDSOUTH. EXPECT MAINLY DRY CONDITIONS. ALTHOUGH
CAN/T RULE OUT ISOLATED THUNDERSTORMS DEVELOPING AROUND THE RIDGE
AND POSSIBLY SKIRTING NORTHEASTERN PORTIONS OF THE AREA. FOR NOW
WILL LEAVE FORECAST DRY. HIGHS WILL RETURN TO THE 90S WITH LOWS IN
THE MID 60S TO MID 70S.

KRM

&&

.AVIATION...

18Z TAF CYCLE

MAINLY VFR CONDS WILL PREVAIL THROUGH THE PERIOD. ISOLATED TSRAS
WILL CONTINUE TO DEVELOP THIS AFTERNOON. ATTM...GIVEN RADAR TRENDS
AND THE APPROACH A WEAK COLD FRONT FROM THE NORTH IT APPEARS THAT
KJBR PROBABLY STANDS THE BEST CHANCE FOR A TSRA THIS AFTERNOON SO
ADDED VCTS TO THAT TERMINAL. THE CU FIELD IS HAVING SOME TROUBLE
DEVELOPING OVER NE MS SO KTUP PROBABLY HAS THE LOWEST CHANCE FOR
TSRAS WITH KMEM AND KMKL IN BETWEEN. FOR NOW WILL LEAVE THE
MENTION OF A CB FOR THIS AFTERNOON AT KMEM...KMKL AND KTUP. OTRW
EXPECT THE TYPICAL LIGHT FOG/HAZE AT THE SITES...EXCEPT
KMEM...LATER TONIGHT. THE WEAK COLD FRONT WILL MOVE THROUGH LATER
THIS EVENING SHIFTING WEST WINDS TO THE NORTH OR NORTHEAST.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  94  75  96 /  20  20  20  10
MKL  67  91  67  93 /  30  20  20  20
JBR  66  92  70  96 /  40  20  20  10
TUP  70  96  71  97 /  20  20  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 11, 3:15 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT SAT JUN 11 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120845-
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
315 PM CDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS MUCH OF THE MIDSOUTH AS A WEAK COLD FRONT MOVES
SOUTHWARD THROUGH THE REGION. SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE DUE TO BOUNDARY INTERACTION AND SUBSTANTIAL
INSTABILITY. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HEAVY
RAINFALL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
WEEKEND INTO EARLY NEXT WEEK AS A FRONT REMAINS OVER THE AREA THIS
COMBINED WITH AMPLE INSTABILITY COULD YIELD A FEW SEVERE
THUNDERSTORMS THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY NEXT WEEK.

KRM

In the hours before

Local storm report, Jun 11, 4:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             2 W PIGGOTT             36.38N 90.24W
06/11/2011  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            NUMEROUS QUARTER SIZED AND SLIGHTLY LARGER HAIL ON COUNTY
            ROAD 272 APPROX 2 MILES WEST OF PIGGOTT.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:24 PM CDTSevere Thunderstorm WarningMEGClay51 min
Jun 11, 4:38 PM CDTSevere Thunderstorm WarningMEGClay37 min
Jun 11, 5:21 PM CDTSpecial Weather StatementMEGCraighead54 min
Jun 11, 5:39 PM CDTSpecial Weather StatementMEGMississippi36 min
Jun 11, 6:58 PM CDTSevere Thunderstorm WarningMEGCrittenden23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.